Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

RLS is severe and debilitating. Mirapex is only drug out of over 62 drugs at limit. What can I do?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Mirapex is the only drug out of over 62 drugs tried, and I am at the limit( 4 daily) of what I can take. I also have m.s. though it is not active. I don't know what to do next. Any suggestions ?the RLS is severe and debilitating. Interferes with sleep and is not limited to night time, also can start in shoulders.
Posted Sun, 29 Sep 2013 in Brain and Spine
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Clarification required.

Detailed Answer:
Thanks for using health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
However I would require a couple of more details to help you in answering your query in a better justified way.
1) You stated "Mirapex is the only drug out of over 62 drugs tried". Do you mean to say you ahve tried all of the rest 61 or this is the first drug that you have tried?
2) If you have tried many, i would appreciate if you can list out the medications that were unsuccessful.
3) Any medical issues?
4) Any substance use?

Hope to hear from you at your earliest convenience.
Regards and wish you good health,

Dr. Srikanth Reddy MD

Above answer was peer-reviewed by
Follow-up: RLS is severe and debilitating. Mirapex is only drug out of over 62 drugs at limit. What can I do? 13 hours later
to answer your question: all medications were taken under the supervision of a neurologist who has closed his practice. I would have to access the records he sent my gp. Over nearly 15 YEARS I TRIED ALL THE DRUGS, BUT DO NOT HAVE A LIST AVAILABLE .No substance abuse, ever. I have had the ms since I was in high school.

my question iw what is the best plan for the future> Do I have to go a specialist in some other city- XXXXXX?
Answered by Dr. Srikanth Reddy 13 hours later
Brief Answer:
If not effective, need to change the medication

Detailed Answer:
Thanks for the add on information.
I understand that you are not doing well with Mirapex. Restless leg syndrome doesn't have any fit all perfect treatment and it varies from individual to individual. If the medication that you are taking has not helped you then you should change the medication to a new one which you have not tried. Unfortunately we dont have old records to ascertain which medication has been used and which has not been used. However it is likely that the newer medications might not have been used and you should discuss this with a specialist who can prescribe you the new medicines. The medicines that I am talking about are Ropinirole, Pregabaline, etc which have entered the merket recently and few of my patients are doing well on these medications.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor